Thank you so much for your responses.
I cant do the injections as our insurance will cover only the pills, and the injectable mtx is very very expensive.
One week...about 2 months ago..I was having tummy troubles, and decided to not take my mtx for that week, and by the end of the second week I had the extreme pain happen to me as well momto3. I figured it was payback for skipping a dose
Sue, I take alot of gravol (dramamine) now, the first couple of days of mtx...but maybe I need something like the pepcid instead. I find that tuesday and wednesdays my stomache is constantly rolling, and it sounds like there is a thunderstorm going on in there Very noisy let me tell ya...so I know I am not imagining how bad I feel.
I will try it. Gravol is an anti nauseant..whereas pepcid is good for relieving gassy stomache and indigestion? ..hmmm..it will be worth a try!! I thought that Folic Acid was supposed to help with mtx side effects...my doc rx 5 mg 2 days after the dose...but I took 5 the day of the dose..and the following day...but I am not sure it helped at all.
I have lots of tummy troubles too, but mine started after I discontinued the Plaquenil? Very strange!!! I don't like the MTX but it is almost like I'm forced to take it otherwise there is the awful joint pain..I thought at one point I really didn't need the full 8 pills and decided to go down to four for a couple of weeks in a row...huge mistake, and I ended up needing a Medrol dose pack to get me out of my bind..I never told my rheumy and the nurse thought it was strange that I was in so much pain I won't do that again!! As for the shots, even if my insurance covered them, I already do two Enbrel injections per week so the thought of more shots Thank goodness for pills! I wish the Enbrel came in pill form.
I will try the Pepcid though, thanks to the person who mentioned it!
I know you are not imagining it, and I don't really feel 100% either and I'm sure it is from the meds..right now I can't drink the amount of water I'm supposed to which is another story for another day, but with the MTX that doesn't work too well.
Have you tried Luecovorin? (sp?) I took that for a bit when I first started out on the MTX and it helped because for a few weeks I couldn't get out of bed after taking it the fatigue was that intense.
I went down to 5 pills/week, and I am not in pain..just the tummy troubles. It's odd that you had major tummy troubles since going off Plaquenal. My doc took me off of it too, but I never cnnected the extreme nausea to that. Gotta say though...I phoned the phcy and found out I still had a good number of repeats on the Plaq...so I put myself back on it...LMBO....if the doc finds out...he will probably boot me out of his office. I dont care...desperate measures require desperate solutions. My family doctor is so much more compassionate than my rheumy. She will probably back me up if he dismisses me. I am tired of his only interest being lab reports. he said he could give nothing for pain...the family doc gave me percocet. Although I rarely take them...not so long ago I was in agony..probably stress related...but in horrid pain nonetheless. When I took the percocet...it didnt completely aleviate my pain..but it certainly made it tolerable. Once I was over the flare, I started taking robaxacet for muscle pain...and it is helping quite a bit. Luckily, I havent had to take ANYTHING for pain in the past 2 weeks...hmmmm is it because I went back on the plaquinal? I was on just the Plaq since my dx 11 yrs ago. 5 years ago I had a traumatic event that caused a blood clot to my lung, and pericarditis. So was put on high doses of prednisone. Eventually...this rheumy got me off the prednisone...but I think he should never have made me go off the plaquinal..as I havent felt the same since. I have been back on it since.....July...so I am thinking that going back on it has had a very postive affect on me. Wouldn't be surprised if I go back to 1000 mg of plaq again..I wouldnt even need the mtx.
I know it's very wrong to play doctor wth serious illnesses...but.....I honestly believe there are doctors out there who are NOT worth their salt
I am going to ask my family doctor if she will treat my R/a and fibro. She is taking care of her husband who has the same diseases as me..(except for the diabetes that is)
I don't blame you about the Plaq!!! I still have refills myself at the pharmacy but with the eye problems that I had, I was told no more but without it, the joint pain is pretty miserable. I know the rheumy hears me when I tell him this but unless you have it you really don't get it I have thought about getting another refill but I'm scared for my vision Yes, without the Plaq, I have had rashes, itchy skin, tummy troubles, exhaustion, you name it! Oh and shortness of breath. Before I stopped the Plaq, I was on the treadmill walking and feeling pretty good and now I can't even walk 1/2 mile without feeling like I'm going to pass out..heart is pounding, I'm dizzy and can't breath. Everyone talks about finding their cocktail of meds? Mine was the MTX, Plaq and Enbrel and now I'm back to the drawing board. I think Plaquenil is fantastic and it's great that you are back on it As long as your eyes are healthy by all means self treat
I've taken Darvon and that really doesn't make a dent but have had Pred in the past (love that!!) would take it daily if I could get away with it but he never gives me that
Sounds like you have a really great pcp and those are hard to find It is hard to find a good doc these days...we had to switch insurance companies and I'm still trying to find a replacement for mine.
Morning Mom, Golitho
Breathing problems?!! I have times where I have alot of wheezing and coughing, and I had seen something about this on this board but cant remember how far back. There was a post about sinus troubles, and lung problems that were associated with the mtx. I figured I would keep quiet about the wheezing in the hopes it was just something my body was fighting..like a chest cold or something. It isnt a daily thing...but it happens often enough. I'm sorry you had the eye problems with the plaq...I was lucky I guess that way.
I wonder if this nausea from mtx has something to do with vitamin deficiency? Didnt even think of that Golitho! What the heck is in this stuff?? Might help with the RA, but maybe for some people, it eventually brings on a host of other problems
I take soooo many pills...but this one is the black sheep of my family of meds
I have an apptmt next week with family doc...hopefully she will have some info on this drug.
Hope you are having a decent start to your day.
Mom...thank you so much for all your help. If I find out anything on the breathing wheezing thing with my doctor..I will post it here for those interested.
Hope you are having a wonderful evening